Medical Questions > Pregnancy Forum > Getting Pregnant Forum

Conscious Sedation After Unprotected Sex. Please Help!

My period is quite irregular. I had period on the following days:

august 30
october 6
november 13
december 12

on december 23, I had unprotected sex with my hubby. On december 29, I had a colonoscopy with iv sedation. The drug used to sedate me is called versed (midazolam). It poses great risk to unborn babies if used in the first trimester by causing birth defects such as growth retardation. Now I am worried that I had got pregnant before the colonoscopy and the iv sedation. I am very scared but it is now too early even to do a pregnancy test. Could someone lend me some suggestions? Thanks a lot.
Did you find this post helpful?
|

User Profile
replied January 2nd, 2007
Community Volunteer
Aug 30 - oct 05 = 36 days
oct 06 - nov 12 = 30 days
nov 13 - dec 11 = 28 days
dec 11 - possible due for period = jan 08 - jan 16.

Therefore probable time of ovulation = dec 26 - jan 02.
It is possible that you may have ovulated on dec 26 if this cycle was going to be 28 days like the last one.

However, given your irregular cycles, I expect there is a greater chance of not being pregnant than there is of being pregnant.

However, the only way to know for sure is to take a pregnancy test, when you are late for your period.
|
Did you find this post helpful?

replied January 2nd, 2007
Thank You Kia
Thank you for your response kia. I just did a little research on the internet and found out that "during the first two weeks of development, the embryo is thought to be resistant to any teratogenic effects of drugs". I feel so much better now. Hopefully this is helpful to other women in this forum.



Below is what I found:

a medicine may have more than one harmful effect on the developing baby depending on the timing of exposure. During the first two weeks of development from conception to the first missed period, the embryo is thought to be resistant to any teratogenic effects of medicines. The critical period of embryonic development when the organ systems develop starts at about 17days post-conception and is complete by 60-70 days. Exposure to certain medicines during this period (17-70 days) can cause major birth defects. In general, exposure to medicines beyond 70 days post-conception is not associated with the induction of major birth defects.

Http://jnjbaby.Rediff.Com/pregnancy.Asp?St r=medication1
|
Did you find this post helpful?

replied November 13th, 2009
IV sedation and first trimester pregnancy
Hi there i was reading your post with interest I am ovulating at the mo and trying for a baby but am due to have a wisdom tooth extracted under Midazolam next tues but have not stopped trying to conceive. I was in a terrible dilemma as to go through with the extraction as my dentist has already kept me waiting for months to get it done and I may not even be preg however the tooth is causing alot of discomfort and problems. Do you mind me asking which website you got the info from so as I may make an informed decision whether to go ahead or not? Many thanks fiona
|
Did you find this post helpful?
Must Read
If you're experiencing difficult conceiving, you are not alone. Learn how doctors define infertility and how infertility affects both men and women here....
Many things cause fertility problems. Learn common causes of infertility for men and women here, plus info on factors that affect the ability to conceive....
Sometimes fertility do not manifest any symptoms. Other times there are definite signs. Learn to identify possible problems and know when to ask for help....